Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 15, NWS Quad Cities, IA

April 2, 2006Henderson County, Illinois

NWS Quad Cities, IA issued this tornado warning at Apr 2, 2006, 5:25 PM CDT for Henderson County, Illinois. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 5:25 PM CDT (22:25 UTC)
Expired
Apr 2, 2006, 5:45 PM CDT
In force
20 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Henderson County, IL

The radar

The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:36 PM CDTHAIL 1Oquawka, ILCOVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:28 PM CDTTornado WatchSPC8 hr
Apr 2, 3:50 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 022227
TORDVN
ILC071-022300-
/O.NEW.KDVN.TO.W.0015.060402T2225Z-060402T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 600 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A TORNADO 6 MILES SOUTH OF STRONGHURST...OR ABOUT 16 MILES 
  SOUTHEAST OF BURLINGTON...MOVING NORTHEAST AT 55 MPH.  THIS 
  REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR 
  HENDERSON COUNTY.

* THE TORNADO IS EXPECTED TO BE NEAR...
  5 MILES SOUTHEAST OF BIGGSVILLE BY 535 PM CDT...
  9 MILES SOUTHEAST OF ROZETTA BY 540 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN
ILLINOIS.

LAT...LON 4068 9100 4068 9083 4095 9082 4095 9096

$$

NICHOLS/TP
1 follow-up statement
000 
WWUS53 KDVN 022245
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT SUN APR 2 2006

ILC071-022254-
/O.CAN.KDVN.TO.W.0015.000000T0000Z-060402T2300Z/
HENDERSON IL-
544 PM CDT SUN APR 2 2006

...THE TORNADO WARNING FOR EASTERN HENDERSON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS AND 
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT MONDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN
ILLINOIS.

LAT...LON 4068 9100 4068 9083 4095 9082 4095 9096

$$

NICHOLS/TP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:54 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 2, 2:54 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT SUN APR 2 2006

.SYNOPSIS...
ALL EYES ON SEVERE POTENTIAL LATE THIS AFTERNOON AND EVENING WITH
TORNADO WATCH ALREADY IN PLACE FOR AREA OF IMMEDIATE CONCERN OVER
SOUTHERN 2-3 COUNTIES TIL 01Z. SURFACE LOW WAS OVER FAR SW IA AT 19Z
WITH OCCLUDING FRONT EXTENDING SE INTO N CENTRAL MO WITH DRYLINE
SOUTH INTO EASTERN OK. MAIN WARM FRONT WAS E-SE JUST NORTH OF IRK TO
NEAR UIN. EXTENSIVE CLOUD COVER NORTH OF THE WARM FRONT IS HOLDING
TEMPS IN 40S WITH BRISK SE WINDS OVER MUCH OF CWFA. CLOUD COVER HAS
BEEN THINNING OVER W CENTRAL IL...NE MO AND SE IA OVER PAST SEVERAL
HOURS AND CONTINUES TO DESTABILIZE. ALOFT...STRONG SHORTWAVE
ANALYZED OVER S CENTRAL NE WAS CHURNING EAST OVER FAR SE NEB. WATER
VAPOR INDICATED SIGNIFICANT DRY SLOT AHEAD OF THIS VORT MAX FROM
WESTERN MO INTO SW IA. SITUATION BECOMING MORE FAVORABLE FOR SEVERE
TORMS AND A FEW SUPERCELLS AS DEVELOPING SEVERE LINEAR CONVECTION IN
N CENTRAL MO EVOLVES NE INTO SE IA AND NE MO OVER NEXT FEW HOURS.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY
STRONG LOW TO TRACK E-NE ACROSS CENTRAL PORTION OF FORECAST AREA
THIS EVENING WITH POTENTIAL SEVERE OUTBREAK FOLLOWED BY STRONG
GRADIENT WINDS OVERNIGHT INTO MONDAY. SECONDARY UPPER LEVEL
SHORTWAVE MOVING OUT OF EASTERN WY PROGGED TO GET ABSORBED INTO
CURRENT TROUGH OVER NEB AND SWEEP ACROSS AREA STRENGTHEN AS
DEEPENING UPPER LOW TONIGHT INTO EARLY MON. THIS WILL STRENGTHEN THE
SURFACE LOW AS IT SWEEPS E-NE ACROSS THE CWFA THIS EVENING. CURRENT
PRESSURE FALLS AXIS SUGGESTS THIS PATH WILL BE FROM ABOUT
WILLIAMSBURG TO FREEPORT FROM LATE AFTERNOON THROUGH MIDNIGHT. WILL
KEEP CATEGORICAL THUNDERSTORMS GOING THROUGH THIS PERIOD WITH SEVERE
MENTION OVER ENTIRE AREA...ALTHOUGH GREATEST CONCERN WILL BE SOUTH
OF I-80.

THE DEEPENING SURFACE LOW...AND ASSOCIATED STRONG PRESSURE GRADIENT
WILL RESULT IN WINDY CONDITIONS. CURRENT TIMING SUGGESTS GRADIENT
WINDS WILL NOT CRANK UP TO ADVISORY CRITERIA UNTIL MIDNIGHT. AXIS OF
STRONGEST 850 MB WINDS AND PRESSURE RISES POINT TOWARD STRONGEST
WINDS FROM JUST BEFORE SUNRISE TO MID MORNING MONDAY. ISSUED WIND
ADVISORY FOR ENTIRE AREA FOR MIDNIGHT TONIGHT THROUGH MIDDAY
MONDAY...WHEN WINDS SHOULD DROP BELOW ADVISORY CRITERIA. WIND GUSTS
COULD POTENTIALLY PUSH INTO WARNING CRITERIA...WHICH WILL HAVE TO BE
WATCHED.

.LONG TERM...TUESDAY THROUGH SUNDAY
ACTIVE PATTERN CONTINUES WITH ANOTHER VIGOROUS UPPER LEVEL LOW
APPROACHING LATE IN THE WEEK. ELEVATED CONVECTION TO DEVELOP WITH
NOCTURNAL RETURN FLOW WED NIGHT. WITH ANOTHER STRONG LOW MOVING
THROUGH REGION...SHOWERS AND THUNDERSTORMS LIKELY THU WITH RAIN
CHANCES LINGERING AS NEARLY STACKED SYSTEM SLOWLY DEPARTS TO EAST
FRI. WEEKEND LOOKS DRY WITH TEMPERATURES NEAR EARLY APRIL NORMS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY MIDNIGHT TONIGHT UNTIL NOON MONDAY.
IL...WIND ADVISORY MIDNIGHT TONIGHT UNTIL NOON MONDAY.
MO...WIND ADVISORY MIDNIGHT TONIGHT UNTIL NOON MONDAY.

&&

SHEETS
Hazardous weather outlook, Apr 2, 4:42 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 AM CDT SUN APR 2 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-030945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
442 AM CDT SUN APR 2 2006

...POTENTIALLY SIGNIFICANT SEVERE WEATHER TODAY FOLLOWED BY STRONG
WINDS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
A POTENT LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MIDWEST TODAY
BRINGING TWO ROUNDS OF THUNDERSTORMS DURING THE DAY FOLLOWED BY VERY
STRONG WINDS LATER IN THE EVENING.

THE FIRST ROUND OF THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
MORNING. OTHER THAN ISOLATED HAIL...SEVERE WEATHER IS NOT EXPECTED
WITH THESE STORMS.

A SECOND AND MORE SIGNIFICANT ROUND OF THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON IN SOUTHERN IOWA AND MISSOURI AND MOVE EAST INTO
ILLINOIS...BRINGING A THREAT OF SEVERE WEATHER TO THE ENTIRE AREA.
A FACTOR LIMITING THE SEVERE THREAT TODAY WILL BE THE AMOUNT OF
LINGERING CLOUDS FROM THIS MORNINGS STORMS. IF WE GET SUNSHINE
AND RESULTANT INSTABILITY...SHEAR WILL BE SUFFICIENT FOR SUPERCELL
THUNDERSTORMS AND TORNADOES...ESPECIALLY AT LOCATIONS ROUGHLY
ALONG AND SOUTH OF HIGHWAY 34 LATER THIS AFTERNOON AND EARLY
EVENING.

ONCE THE SEVERE THREAT DIMINISHES EARLY THIS EVENING...STRONG
WINDS WILL DEVELOP AS THE INTENSIFYING SURFACE LOW MOVES EAST.
WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE LATE TONIGHT INTO
EARLY MONDAY MORNING.

STAY TUNED FOR LATER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH WINDS WILL CONTINUE INTO MONDAY. ANOTHER ROUND OF THUNDERSTORMS
IS FORECAST FOR THURSDAY...BUT IT IS TOO EARLY TO SPECIFY A SEVERE
OR HEAVY RAIN THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD BE ANTICIPATED LATER TODAY.

In the hours before

Local storm report, Apr 2, 4:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             1 N KEOKUK              40.42N 91.40W
04/02/2006  E1.00 INCH       LEE                IA   EMERGENCY MNGR

&&

DD
Local storm report, Apr 2, 4:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          2 W KEOSAUQUA           40.73N 92.00W
04/02/2006                   VAN BUREN          IA   EMERGENCY MNGR

            TIME ESTIMATED 400-415 PM. MODERATE DAMAGE TO HOME AND
            BARN DESTROYED AT 194 27 KING AVENUE NEAR PITTSBURG.

&&

MCCLURE
Local storm report, Apr 2, 5:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             MIDDLETOWN              40.83N 91.26W
04/02/2006  E0.88 INCH       DES MOINES         IA   LAW ENFORCEMENT

&&

MCCLURE
Local storm report, Apr 2, 5:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             LONE TREE               41.49N 91.42W
04/02/2006  E0.75 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

DD
Local storm report, Apr 2, 5:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TORNADO          RIVERSIDE               41.48N 91.57W
04/02/2006                   WASHINGTON         IA   LAW ENFORCEMENT

            JOHNSON COUNTY DEPUTY REPORTS A TORNADO NEAR RIVERSIDE
            AND HIGHWAY 218.

&&

MCCLURE
Local storm report, Apr 2, 5:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             TIFFIN                  41.71N 91.68W
04/02/2006  E0.88 INCH       JOHNSON            IA   TRAINED SPOTTER

0517 PM     HAIL             NORTH LIBERTY           41.74N 91.61W
04/02/2006  E0.25 INCH       JOHNSON            IA   TRAINED SPOTTER

&&

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:29 PM CDTWind AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more19 hr
Apr 2, 4:42 PM CDTSevere Thunderstorm WarningDVNHancock63 min
Apr 2, 5:11 PM CDTTornado WarningDVNMcDonough, Warren49 min
Apr 2, 5:15 PM CDTSevere Thunderstorm WarningDVNHenderson60 min
Apr 2, 6:48 PM CDTSevere Thunderstorm WarningDVNCarroll27 min

Nearby

Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.